Alert archive / New Hampshire / Flash Flood Warnings in 2003
Flash Flood Warning 3, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 9, 2003, 9:58 PM EDT for Carroll County, New Hampshire. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2003, 9:58 PM EDT (01:58 UTC)
- Expired
- Aug 9, 2003, 10:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Carroll County, NH
The radar
The Portland,ME radar (KGYX), 87 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 2.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KGYX 100201 FFWGYX NHC003-100230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 958 PM EDT SAT AUG 9 2003 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CARROLL COUNTY IN NEW HAMPSHIRE THIS INCLUDES THE CITIES OF...MOULTONBOROUGH...CONWAY * UNTIL 1030 PM EDT * AT 953 PM EDT...STATE POLICE AND RADAR REPORTED VERY HEAVY RAIN ACROSS CENTRAL CARROLL COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS...AS WELL AS AREAS ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT FLOOD DAMAGE... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4382 7154 4372 7136 4394 7105 4402 7119
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:00 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 9, 9:00 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 900 PM EDT SAT AUG 9 2003 RADAR AND 18Z MODEL DATA SHOW MAJOR THRUST OF PCPN MOVING NNEWD ACROSS NH AND INTO ME MTNS. WILL LOWER POPS FOR CNTRL AND COASTAL ME ZONES FOR TONIGHT INTO SUN. WILL HIT FOG HARDER ALONG COAST TONIGHT AS WDSPRD FOG DVLPG. FOG WILL BECOME MORE PATCHY TWD MTNS AND INTR NH. A FEW OTHER MINOR TWEAKS BUT NO OTHER MAJOR CHANGES. LTL CHG ON MARINE SIDE. .GYX...NIL TEB
Hazardous weather outlook, Aug 9, 5:38 AM EDT, 16 hours 20 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-091130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 538 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OCCASIONAL SHOWERS ARE EXPECTED TONIGHT AND SUNDAY. RAINFALL MAY BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WHEELER
In the hours before
Special weather statement, Aug 9, 8:10 PM EDT, 1 hour 48 minutes before
NHZ005-006-100215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 810 PM EDT SAT AUG 9 2003 WEATHER RADAR INDICATES VERY HEAVY RAIN FALLING NEAR THE GRAFTON CARROLL COUNTY BORDER IN NEW HAMPSHIRE. THE HEAVIEST RAINFALL WAS IN THE PLYMOUTH SANDWHICH AREAS. RISES IN SMALL RIVERS AND STREAMS ALONG WITH SOME STREET FLOODING IS LIKELY IN THESE AREAS. THIS AREA OF HEAVY RAIN IS MOVING SLOWLY NORTHEAST INTO THE TAMWORTH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:58 PM EDT | Flash Flood Warning | GYX | Carroll | 6 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.